MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18376
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an intervention via the tibial artery in the lower leg, a cxi support catheter's tip separated.The catheter tip was unable to be retrieved due to the calcification and was retained in the patient.The procedure was unable to be successfully completed due to the calcification.According to the initial reporter, the patient did not experience any additional adverse effects or require any additional procedures due to the event.Additional information has been requested.
 
Event or Problem Description
Additional information was received 19feb2025.Contralateral access was obtained via the right femoral groin targeting the left posterior tibial artery.The anatomy was mildly tortuous.Another manufacturer's wire guide and a cook wire guide were used through the catheter during the procedure.While crossing the posterior tibial artery through a 6fr sheath, approximately one millimeter of the cxi's tip separated and remains in the posterior tibial artery with no additional procedures being performed.A power injector was not used.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d10.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an intervention via the tibial artery in the lower leg, a cxi support catheter's tip separated.The catheter tip was unable to be retrieved due to the calcification and was retained in the patient.The procedure was unable to be successfully completed due to the calcification.According to the initial reporter, the patient did not experience any additional adverse effects or require any additional procedures due to the event.Additional information was received 19feb2025.Contralateral access was obtained via the right femoral groin targeting the left posterior tibial artery.The anatomy was mildly tortuous.Another manufacturer's wire guide and a cook wire guide were used through the catheter during the procedure.While crossing the posterior tibial artery through a 6fr sheath, approximately one millimeter of the cxi's tip separated and remains in the posterior tibial artery with no additional procedures being performed.A power injector was not used.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Part of the distal tip was separated.The remaining tip measured approximately five millimeters.The catheter shaft was wavy.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on five devices from a sub-assembly lot; however, all affected product was scrapped.A review of complaint history found no additional complaints on the final or sub-assembly lots.The product ifu states that the device is intended for use in small vessel or superselective anatomy for diagnostic and interventional procedures, including peripheral use.The ifu cautions that manipulation of the catheter should only occur under fluoroscopy.The ifu instructs the user not to advance the catheter through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.The ifu cautions that the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the outer diameter of the catheter.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the catheter tip separated while attempting to cross the posterior tibial artery, and per the reporter, the catheter tip was unable to be retrieved from the posterior tibial artery due to calcification.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20798755
Report Number1820334-2024-01560
Device Sequence Number20541396
Product Code KRA
UDI-Device Identifier00827002183766
UDI-Public(01)00827002183766(17)270606(10)16093777
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG18376
Device Catalogue NumberCXI-2.3-14-150-ANG
Device Lot Number16093777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer02/19/2025
04/10/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date03/14/2025
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR ANSEL 1 HIGH FLEX SHEATH; ABBOTT COMMAND WIRE; COOK HYDRO ST WIRE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown